MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 52

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 52
Model Number 01.26.45.0052
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2020: lot 1906910: (b)(4) items manufactured and released on 24-oct-2019.Expiration date: 2024-10-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation: early acetabular component migration requiring revision surgery 3 months after primary total hip arthroplasty in a young patient ((b)(6) year old).The patient had sclerotic bone, which may have made preparation difficult: the reaming of the acetabulum may have ended up being insufficient, and the femoral stem may be undersized, although we have only one radiographic projection and this is not sufficient to properly evaluate.There is no reason to suspect a faulty device.
 
Event or Problem Description
Revision surgery 3 months after primary surgery for cup mobilization.The surgery was completed successfully, cup, liner and ceramic head swapped successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d hip project manager: femoral head with signs of removal.Acetabluar shell with unknown residual on backside surface holes.Dark gray shadow-like aspect of unknown nature (might be metal debris) on the edge of the liner and both on the edge and backside surface of shell.It is not possible to determine failure root cause.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 52
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
SZ  6874, CHE
MDR Report Key10148612
Report Number3005180920-2020-00329
Device Sequence Number2420628
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/12/2024
Device Model Number01.26.45.0052
Device Catalogue Number01.26.45.0052
Device Lot Number1906910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight75